Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 45, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Dec 20, 2011, 7:00 AM CST for Vernon County, Missouri. It took effect at Dec 20, 2011, 3:35 PM CST. It was in force for 30 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 20, 2011, 7:00 AM CST (13:00 UTC)
- In effect from
- Dec 20, 2011, 3:35 PM CST
- Expired
- Dec 21, 2011, 9:47 PM CST
- In force
- 30 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 94 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Osage River at Horton (HTNM7). The gauge peaked at 41.69 ft at Dec 21, 2011, 5:00 AM CST.
- Action stage
- 39 ft
- Minor stage
- 41 ft
- Moderate stage
- 45 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06917060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
769 WGUS43 KSGF 201300 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 700 AM CST TUE DEC 20 2011 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY. HEAVY RAINFALL LAST NIGHT WILL CAUSE RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-210100- /O.NEW.KSGF.FL.W.0045.111220T2135Z-111223T0705Z/ /HTNM7.1.ER.111220T2135Z.111221T1200Z.111222T0705Z.NO/ 700 AM CST TUE DEC 20 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE LITTLE OSAGE NEAR HORTON. * FROM THIS AFTERNOON TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * FLOOD WARNING FOR THE LITTLE OSAGE NEAR HORTON. * FROM THIS AFTERNOON TO LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 6:45 AM TUESDAY THE STAGE WAS 39.5 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 41.6 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
8 follow-up statements
386 WGUS83 KSGF 201547 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 947 AM CST TUE DEC 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY .HEAVY RAINFALL WHICH OCCURRED OVER THE LITTLE OSAGE AND MARMATON RIVER BASINS YESTERDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-210647- /O.EXT.KSGF.FL.W.0045.111221T0000Z-111223T0800Z/ /HTNM7.1.ER.111221T0000Z.111221T1800Z.111222T0800Z.NO/ 947 AM CST TUE DEC 20 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 8:45 AM TUESDAY THE STAGE WAS 40.0 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 41.6 FEET BY TOMORROW EVENING.THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THURSDAY MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC217-210647- /O.CON.KSGF.FL.W.0046.111221T0900Z-111223T0000Z/ /NVDM7.1.ER.111221T0900Z.111221T1200Z.111222T0000Z.NO/ 947 AM CST TUE DEC 20 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * AT 8:45 AM TUESDAY THE STAGE WAS 14.3 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 20.2 FEET BY TOMORROW EARLY AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND AFFECTS LOW LYING AREAS ALONG THE RIVER. && LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438 $$ TERRY
137 WGUS83 KSGF 201926 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 PM CST TUE DEC 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY .HEAVY RAINFALL OVER THE OSAGE AND MARMATON RIVER BASINS ON MONDAY HAS CAUSED RIVER LEVELS TO RISE TO NEAR FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-211025- /O.EXT.KSGF.FL.W.0045.111221T0000Z-111223T0032Z/ /HTNM7.1.ER.111221T0000Z.111221T1200Z.111222T0032Z.NO/ 125 PM CST TUE DEC 20 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 12:45 PM TUESDAY THE STAGE WAS 40.7 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO RISE TO NEAR 41.4 FEET BY TOMORROW EARLY AFTERNOON.THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC217-211025- /O.EXT.KSGF.FL.W.0046.111221T0600Z-111222T2024Z/ /NVDM7.1.ER.111221T0600Z.111221T1200Z.111221T2024Z.NO/ 125 PM CST TUE DEC 20 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * AT 12:45 PM TUESDAY THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE AFTER MIDNIGHT AND CREST NEAR 20.2 FEET TOMORROW MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND AFFECTS LOW LYING AREAS ALONG THE RIVER. && LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438 $$ TERRY
323 WGUS83 KSGF 210039 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 639 PM CST TUE DEC 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY HEAVY RAINFALL LAST NIGHT WILL CAUSE RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-211539- /O.EXT.KSGF.FL.W.0045.000000T0000Z-111223T0224Z/ /HTNM7.1.ER.111220T2200Z.111221T1200Z.111222T0224Z.NO/ 639 PM CST TUE DEC 20 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 5:45 PM TUESDAY THE STAGE WAS 41.2 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 41.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW EVENING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC217-211539- /O.EXT.KSGF.FL.W.0046.111221T0335Z-111222T2247Z/ /NVDM7.1.ER.111221T0335Z.111221T1200Z.111221T2247Z.NO/ 639 PM CST TUE DEC 20 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA 5NW. * AT 5:45 PM TUESDAY THE STAGE WAS 19.7 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 20.5 FEET BY TOMORROW MORNING.THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW AFTERNOON. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND AFFECTS LOW LYING AREAS ALONG THE RIVER. && LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438 $$
544 WGUS83 KSGF 210442 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1042 PM CST TUE DEC 20 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY .HEAVY RAINFALL THAT FELL ACROSS THE REGION MONDAY AND MONDAY NIGHT HAVE CAUSED RIVER LEVELS TO RISE. NO ADDITIONAL RAINFALL IS EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-211942- /O.EXT.KSGF.FL.W.0045.000000T0000Z-111223T0430Z/ /HTNM7.1.ER.111220T2200Z.111221T1200Z.111222T0430Z.NO/ 1042 PM CST TUE DEC 20 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 9:45 PM TUESDAY THE STAGE WAS 41.5 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 41.7 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE EVENING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC217-211942- /O.CON.KSGF.FL.W.0046.000000T0000Z-111222T2247Z/ /NVDM7.1.ER.111221T0133Z.111221T1200Z.111221T2247Z.NO/ 1042 PM CST TUE DEC 20 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA 5NW. * AT 9:45 PM TUESDAY THE STAGE WAS 20.3 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.5 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW AFTERNOON. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND AFFECTS LOW LYING AREAS ALONG THE RIVER. && LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438 $$
146 WGUS83 KSGF 211420 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 820 AM CST WED DEC 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY. HEAVY RAINFALL MONDAY NIGHT HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-220520- /O.EXT.KSGF.FL.W.0045.000000T0000Z-111223T0325Z/ /HTNM7.1.ER.111220T2200Z.111221T1345Z.111222T0325Z.NO/ 820 AM CST WED DEC 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 7:45 AM WEDNESDAY THE STAGE WAS 41.7 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TONIGHT. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC217-220520- /O.EXT.KSGF.FL.W.0046.000000T0000Z-111222T2300Z/ /NVDM7.1.ER.111221T0133Z.111221T1345Z.111221T2300Z.NO/ 820 AM CST WED DEC 21 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA 5NW. * AT 7:45 AM WEDNESDAY THE STAGE WAS 20.7 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND AFFECTS LOW LYING AREAS ALONG THE RIVER. && LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438 $$
203 WGUS83 KSGF 211515 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 915 AM CST WED DEC 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-220615- /O.CON.KSGF.FL.W.0045.000000T0000Z-111223T0325Z/ /HTNM7.1.ER.111220T2200Z.111221T1345Z.111222T0325Z.NO/ 915 AM CST WED DEC 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 8:45 AM WEDNESDAY THE STAGE WAS 41.7 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER is cresting and WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. $$ MOC217-220615- /O.CON.KSGF.FL.W.0046.000000T0000Z-111222T2300Z/ /NVDM7.1.ER.111221T0133Z.111221T1415Z.111221T2300Z.NO/ 915 AM CST WED DEC 21 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA 5NW. * AT 8:45 AM WEDNESDAY THE STAGE WAS 20.7 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER is cresting and WILL FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND AFFECTS LOW LYING AREAS ALONG THE RIVER. $$
058 WGUS83 KSGF 211835 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1235 PM CST WED DEC 21 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA 5NW AFFECTING VERNON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY .HEAVY RAINFALL WHICH OCCURRED ON MONDAY HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE...MAINLY IMPACTING LOW LYING AREAS NEAR THE RIVERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-220935- /O.CON.KSGF.FL.W.0045.000000T0000Z-111223T0325Z/ /HTNM7.1.ER.111220T2200Z.111221T1345Z.111222T0325Z.NO/ 1235 PM CST WED DEC 21 2011 THE FLOOD WARNING CONTINUES FOR THE LITTLE OSAGE NEAR HORTON. * AT 11:45 AM WEDNESDAY THE STAGE WAS 41.6 FEET. * FLOOD STAGE IS 41.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS CRESTING AND WILL FALL BELOW FLOOD STAGE TONIGHT. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$ MOC217-220934- /O.EXT.KSGF.FL.W.0046.000000T0000Z-111222T2311Z/ /NVDM7.1.ER.111221T0133Z.111221T1615Z.111221T2311Z.NO/ 1235 PM CST WED DEC 21 2011 THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA 5NW. * AT 11:45 AM WEDNESDAY THE STAGE WAS 20.7 FEET. * FLOOD STAGE IS 20.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS CRESTING AND WILL FALL TO NEAR FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 20.0 FEET...MINOR FLOODING OCCURS NEAR THE GAGE SITE AND AFFECTS LOW LYING AREAS ALONG THE RIVER. && LAT...LON 3785 9454 3784 9441 3791 9435 3793 9438 $$
655 WGUS83 KSGF 220347 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 947 PM CST WED DEC 21 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... LITTLE OSAGE NEAR HORTON AFFECTING VERNON COUNTY .THE RIVER LEVELS HAVE FALLEN BELOW FLOOD STAGE AND WILL CONTINUE TO DROP ALLOWING THE FLOOD WARNING TO BE CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-220417- /O.CAN.KSGF.FL.W.0045.000000T0000Z-111223T0325Z/ /HTNM7.1.ER.111220T2200Z.111221T1345Z.111222T0025Z.NO/ 947 PM CST WED DEC 21 2011 THE FLOOD WARNING IS CANCELLED FOR THE LITTLE OSAGE NEAR HORTON. * AT 8:45 PM WEDNESDAY THE STAGE WAS 40.6 FEET. * FLOOD STAGE IS 41.0 FEET. * FELL BELOW FLOOD STAGE AT 6:25 PM WEDNESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 28.9 FEET BY FRIDAY MORNING. * IMPACT...AT 41.0 FEET...MINOR FLOODING AFFECTS LOW LYING AREAS NEAR THE GAGE SITE AND FARMLAND ALONG THE RIVER. && LAT...LON 3800 9454 3801 9437 3795 9437 3794 9455 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Dec 20, 5:25 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Dec 20, 5:25 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 525 AM CST TUE DEC 20 2011 ...UPDATE TO AVIATION... .DISCUSSION... /ISSUED 327 AM CST TUE DEC 20 2011/ CURRENTLY...WELL DEVELOPED UPPER LOW IS CHURNING INTO THE CENTRAL PLAINS STATES. LARGE SWATH OF RAIN HAS SPREAD FROM WEST TO EAST ACROSS THE AREA EARLY THIS MORNING. DRY SLOT ASSOCIATED WITH THIS SYSTEM IS WORKING INTO THE AREA...WITH THE MAIN AREA OF RAIN NOW FOCUSING ON THE EASTERN OZARKS. TEMPERATURES HAVE COOLED INTO THE MIDDLE 40S ACROSS THE ENTIRE AREA. TODAY AND TONIGHT...UPPER LOW WILL CONTINUE TO MOVE NORTHEAST. AS IT DOES SO...THOUGH...IT WILL BE ENTERING CONFLUENT FLOW. AS A RESULT THIS SYSTEM WILL BEGIN A GRADUAL WEAKENING PROCESS. DRY SLOT WILL SPREAD OVER THE REGION FOR MUCH OF TODAY. AS A RESULT PRECIPITATION WILL MORE LIKELY BE IN THE FORM OF DRIZZLE. COULD ALSO SEE SOME AREAS OF FOG DEVELOP AS WELL. SURFACE LOW PRESSURE WILL RIDE NORTHEASTWARD AND CUT ACROSS THE SOUTHEAST PORTION OF THE OUTLOOK AREA. THIS WILL RESULT IN A RETURN OF SOUTHERLY WINDS FOR AREAS ALONG AND SOUTH OF THE HIGHWAY 60 CORRIDOR. THIS WILL HELP TO ADVECT LOWER TO POSSIBLY MIDDLE 50S TEMPERATURES INTO SOUTHERN MISSOURI. CENTRAL MISSOURI WILL LIKELY HOLD MORE INTO THE UPPER 40S TO AROUND 50 AS AN EASTERLY COMPONENT TO SURFACE WINDS IS MAINTAINED. AS THE UPPER LOW ENTERS THE AREA...ANOTHER SMALL SWATH OF RAINFALL SHOULD MOVE THROUGH THE AREA...HAVE FOCUSED THE BEST CHANCES FOR THIS FOR AREAS NEAR THE MO/KS STATE LINE LATE THIS AFTERNOON...AND FOR AREAS ALONG AND NORTH OF THE I-44 CORRIDOR THIS EVENING. STILL LOOKING FOR THE POTENTIAL FOR A FEW SNOWFLAKES TO MIX IN WITH THE RAIN TONIGHT BEFORE PRECIPITATION ENDS TOWARD SUNRISE WEDNESDAY. NO ACCUMULATION IS EXPECTED WITH TEMPERATURES SLOWLY FALLING INTO THE MIDDLE 30S. ONCE AGAIN...WILL NEED TO WATCH FOR AREAS OF FOG DEVELOPMENT...MAINLY ACROSS THE EASTERN OZARKS. WEDNESDAY THROUGH THURSDAY...SHORTWAVE RIDGING WILL BRIEFLY DOMINATE OUR WEATHER REGIME. THIS WILL RESULT IN QUIET WEATHER CONDITIONS AND NEAR AVERAGE TEMPERATURES. THURSDAY NIGHT THROUGH NEXT MONDAY...STILL A BIT OF UNCERTAINTY IN THE THURSDAY NIGHT THROUGH FRIDAY NIGHT TIME FRAME. MOST MODEL SOLUTIONS INDICATE A WEAK WAVE MOVING INTO THE REGION FROM THE WEST WITH LIGHT QPF SIGNALS ASSOCIATED WITH MOST SOLUTIONS. STILL A LOT OF QUESTIONS SURROUNDING THIS SYSTEM....WITH THE BIGGEST QUESTION BEING WHETHER OR NOT THERE WILL BE ENOUGH DEEP LAYER MOISTURE TO SUPPORT PRECIPITATION. HAVE GONE AHEAD AND MAINTAINED A MENTION OF SLIGHT CHANCE/LOW END CHANCE POPS FOR FRIDAY... STICKING FAIRLY CLOSE TO MEX GUIDANCE. THERMAL PROFILES SUPPORT A MENTION OF LIGHT SNOW...THOUGH LOW LEVEL TEMPERATURES AT OR ABOVE FREEZING DURING THE DAY FRIDAY WILL LIKELY PREVENT MUCH (IF ANY) ACCUMULATION. QUIET WEATHER IS EXPECTED FOR THE HOLIDAY WEEKEND INTO EARLY NEXT WEEK. THE UPPER LEVEL PATTERN WILL SHIFT TO A NORTHWEST FLOW REGIME...WHICH SUPPORTS GENERALLY DRY CONDITIONS AND NEAR AVERAGE TEMPERATURES. GAGAN && .AVIATION... FOR THE 12Z TAFS...THE CEILINGS AND VISIBILITIES WILL BE A CHALLENGE THE NEXT 24 HOURS. LOW PRESSURE SYSTEM WILL MOVE OVER THE OZARKS REGION OVER THE NEXT 24 HOURS. WINDS WILL BEGIN IN THE PERIOD SOUTHEASTERLY WITH A GRADUAL SHIFT TO WESTERLY OR NORTHWESTERLY BY TONIGHT. CEILINGS WILL BE BOUNCING UP AND DOWN TODAY BUT MAINLY WITH IFR CONDITIONS WITH IMPROVEMENT ON THE VIS. THE ONLY EXCEPTION WILL BE BBG WITH UPSLOPE CAUSING FOG AND LOWER VIS THIS MORNING. DRIZZLE WILL BE LIKELY THIS EVENING AND LOWER VIS AND CEILINGS AT ALL SITES. GRIFFIN && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Dec 20, 5:16 AM CST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 516 AM CST TUE DEC 20 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-211130- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 516 AM CST TUE DEC 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED FOG RISK. DISCUSSION... PATCHY FOG LIMITING VISIBILITY TO LESS THAN ONE MILE WILL BE POSSIBLE ACROSS MUCH OF TANEY COUNTY AND SOUTHERN PORTIONS OF STONE COUNTY THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 20, 12:55 AM CST | River Flood Watch | SGF | Vernon | 7 hr |
| Dec 20, 8:41 AM CST | River Flood Warning | SGF | Vernon | 42 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.